Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 123, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2007, 6:16 PM MDT for Cheyenne County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 6:16 PM MDT (00:16 UTC)
- Expired
- Jun 26, 2007, 6:54 PM MDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 26, 2:16 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT TUE JUN 26 2007 .DISCUSSION...STILL WAITING FOR CONVECTION TO DEVELOP ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS TODAY. A COLD FRONT HAS PUSHED ACROSS A GOOD PORTION OF THE FORECAST AREA TODAY. STRATUS THIS MORNING HAS LIMITED DAYTIME HEATING AND DEWPOINTS ARE DROPPING BEHIND THE COLDFRONT PRODUCING LOWER CAPE VALUES BEHIND THE FRONT. ELSEWHERE DEWPOINTS ARE WELL INTO THE 60S. STORMS WILL HAVE A HARDER TIME DEVELOPING AND PROPAGATING THROUGH THE AIRMASS BEHIND THE FRONT AS STORMS MOVE OFF THE ROCKIES. THE PROBABILITY OF STORMS AND QPF HAVE BEEN LOWERED ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON THROUGH OVERNIGHT AS A RESULT. EXPECT STORMS TO DEVELOP MAINLY SOUTH OF I-70 LATE THIS AFTERNOON. WITH UPSLOPE FLOW BEHIND THE FRONT AND DEWPOINTS REMAINING IN THE 50S AND 60S...PRECIPITABLE WATER REMAINS HIGH...SO ANY STORMS THAT DO DEVELOP COULD PRODUCE A SIGNIFICANT AMOUNT OF RAINFALL. SURFACE HIGH PRESSURE BEGINS TO MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY. THIS WILL KEEP THE TRI-STATE REGION IN AN AREA OF UPSLOPE FLOW THROUGH WEDNESDAY. HAVE KEPT A MENTION OF THUNDERSTORMS IN ACROSS THE FORECAST AREA AS A RESULT. EXPECT COVERAGE TO DIMINISH BY LATE WEDNESDAY AS SURFACE HIGH PRESSURE MOVES FURTHER INTO THE REGION AND THE UPPER RIDGE BEGINS BUILDING FURTHER INTO THE ROCKIES AND HIGH PLAINS REGION. A BLOCKING PATTERN DEVELOPS OVER THE U.S. WHICH WILL KEEP THE RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. DRY CONDITIONS WITH TEMPERATURES WARMING TO ABOVE AVERAGE ARE EXPECTED. && .AVIATION...COLD FRONT MOVED PAST KGLD/KMCK EARLIER TODAY. UPSLOPE WINDS DEVELOPED BEHIND FRONT. ALTHOUGH DRIER AIR WILL MOVE OVER SOUTHWEST NEBRASKA...EXPECT DEW POINTS TO REMAIN IN THE UPPER 50S/LOWER 60S AT TERMINAL SITES. AS SURFACE TEMPERATURES DROP TONIGHT AND UPSLOPE FLOW CONTINUES...EXPECT STRATUS TO AGAIN FORM WITH MVFR CONDITIONS AFTER 09Z. LATE AFTERNOON/EARLY EVENING CONVECTION LOOKS MORE LIKELY SOUTH OF THE TERMINALS WHERE MOISTURE WILL BE HIGHER AND SURFACE BOUNDARY IS LOCATED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MENTZER/LOCKHART
Hazardous weather outlook, Jun 26, 10:11 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1011 AM MDT TUE JUN 26 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1011 AM MDT TUE JUN 26 2007 /1111 AM CDT TUE JUN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT UPSLOPE FLOW WILL DEVELOP OVER THE TRI-STATE BEHIND A COLD FRONT THAT PASSED THROUGH MUCH OF THE AREA THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 2 PM MDT (3 PM CDT)...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THERE IS ENOUGH WIND SHEAR FOR SOME STORMS TO PRODUCE HAIL. STORMS WILL MOVE TO THE SOUTH AT 5 TO 10 MPH...AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN DUE TO THE SLOW STORM MOTION. THE BEST CHANCE FOR HEAVY RAIN AND HAIL WILL BE SOUTH OF A LINE FROM FLAGLER COLORADO TO RUSSELL SPRINGS KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. STORM MOTIONS WILL AGAIN BE VERY SLOW LEADING TO A THREAT FOR LOCALLY HEAVY RAIN FROM ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. MENTZER
In the hours before
Special weather statement, Jun 26, 6:08 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 608 PM MDT TUE JUN 26 2007 COZ092-270045- CHEYENNE COUNTY- 608 PM MDT TUE JUN 26 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CHEYENNE WELLS...OR NEAR CHEYENNE WELLS...AND MOVING SOUTHWEST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 138 AND 158. KILLINGSWORTH
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.